Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 23, NWS Houston/Galveston, TX

July 14, 2007Montgomery County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jul 14, 2007, 8:32 PM CDT for Montgomery County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 8:32 PM CDT (01:32 UTC)
Expired
Jul 14, 2007, 9:00 PM CDT
In force
28 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Montgomery County, TX

The radar

The Houston radar (KHGX), 78 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1793 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 150133
TORHGX
TXC339-150200-
/O.NEW.KHGX.TO.W.0023.070715T0132Z-070715T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
832 PM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST TEXAS

* UNTIL 900 PM CDT

* AT 829 PM CDT...LOCAL LAW ENFORCEMENT AND THE PUBLIC REPORTED A 
FUNNEL CLOUD OVER THE WOODLANDS. THE THUNDERSTORM PRODUCING THIS 
FUNNEL WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORTER HEIGHTS...
  WOODBRANCH...
  PATTON VILLAGE...
  ROMAN FOREST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3012 9542 3004 9526 3016 9511 3029 9524

$$
1 follow-up statement
000 
WWUS54 KHGX 150154
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
852 PM CDT SAT JUL 14 2007

TXC339-150202-
/O.EXP.KHGX.TO.W.0023.000000T0000Z-070715T0200Z/
MONTGOMERY TX-
852 PM CDT SAT JUL 14 2007

...THE TORNADO WARNING FOR MONTGOMERY COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF 
THE AREA. IT WAS LOCATED ON THE UPPER END OF LAKE HOUSTON AND WAS 
MOVING EAST AT 25 MPH. NO ADDITIONAL REPORTS OF FUNNEL CLOUDS WERE 
RECEIVED.  CONDITIONS ARE FAVORABLE THROUGH ABOUT 10 PM FOR BRIEF 
FUNNEL CLOUD FORMATION ON THIS STORM AND ANOTHER STORM TO THE EAST 
IN LIBERTY COUNTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3012 9542 3004 9526 3016 9511 3029 9524

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:30 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 14, 2:30 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT SAT JUL 14 2007

.DISCUSSION...
REMNANT -RA FROM LAST NIGHTS ACTIVITY NOW ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. FRONTAL BOUNDARY HASNT MOVED TODAY AND IS
STILL JUST NORTH OF THE CWA. ENOUGH CLEARING HAS OCCURRED ACROSS
NORTHERN & SW ZONES WHEREAS CONVECTIVE TEMPS MAY STILL BE REACHED
LATER THIS AFTERNOON. ALSO CANNOT RULE OUT SOME LATE NIGHT PRECIP
DEVELOPMENT...ESP SOUTHERN HALF...WITH THE H5 TROF AXIS IN
PLACE...MOISTURE POOLING AND WHAT APPEARS TO BE A WEAK SHORTWAVE
(CURRENTLY SEEN ON W/V IMAGERY IN SW KS) DIVING SOUTHWARD AND INTO
THE REGION.

ONCE AGAIN EXPECT THE SOUTHERN PART OF THE H5 TROF TO CUTOFF FROM
THE MAIN FLOW SOMEWHERE IN LA OR MS IN THE NEXT 36 HOURS OR SO.
LATEST MODEL GUESTIMATES ALL PRETTY MUCH ON THE SAME PAGE BY
RETROGRADING THE LOW SWWD ALONG THE TX COAST DURING THE EARLY PART
OF NEXT WEEK THEN INTO MEXICO DURING THE 2ND HALF OF THE WEEK.
CURRENT WESTERN MID LEVEL RIDGE GRADUALLY EXPANDS EWD OVER THE LOW
INTO THE NATIONS MIDSECTION AND EVENTUALLY SOUTHWARD INTO OUR AREA
AS THIS OCCURS. OF COURSE... MODELS HAVENT EXACTLY DONE A
SPECTACULAR JOB HANDLING THE MOVEMENT OF THESE FEATURES THIS SUMMER
SO WELL JUST NEED TO WAIT AND SEE. WILL MAINTAIN CHANCE POPS THRU
THE ENTIRE FCST CYCLE UNTIL FCST CONFIDENCE SAYS OTHERWISE.  47

&&

.AVIATION...
THE SURFACE TROUGH IS FORECAST BY THE MODELS TO DRIFT SOUTHWARD
ACROSS SE TX TONIGHT AND SUNDAY. HOWEVER...BOTH THE GFS AND NAM
INDICATED ONLY TEMPO AND PROB30 THUNDERSTORM CHANCES. FOR THE MOST
PART AM EXPECTING VFR CEILINGS WITH SOME LIGHT RAIN POSSIBLE DURING
THE REMAINDER OF THIS AFTERNOON. TONIGHT THE MOS GUIDANCE AND NAM
TIME SECTIONS INDICATED ONLY A SCATTERED DECK AROUND 1500 FEET WITH
CEILINGS MORE TOWARD 10000 FEET. WITH THE RAIN UNCERTAINTY...FELT
THAT A VCSH MENTION WAS BEST TONIGHT AND VCTS TOMORROW MORNING.  40

&&

.MARINE...
ONLY CONCERN OVER THE MARINE AREAS WILL BE THUNDERSTORM CHANCES OVER
THE NEXT FEW DAYS. OTHERWISE A LIGHT TO MODERATE ONSHORE WIND FLOW
IS EXPECTED WITH SPEEDS JUST BELOW CAUTION CRITERIA AT TIMES THROUGH
MONDAY. 40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  91  73  92  73 /  30  30  20  30  30
HOUSTON (IAH)              77  88  74  89  73 /  50  50  30  30  30
GALVESTON (GLS)            80  87  79  87  79 /  50  50  30  40  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 14, 5:45 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT SAT JUL 14 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
151045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
545 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE NORTHERN
HALF OF SOUTHEAST TEXAS WHERE A FRONTAL BOUNDARY REMAINS STALLED.
AN UPPER LEVEL LOW PRESSURE SYSTEM IS ALSO DEVELOPING OVER THE
AREA. THIS WILL ALLOW FOR INCREASED THUNDERSTORM ACTIVITY TODAY
AND THROUGH EARLY NEXT WEEK. THE MAIN THREATS WILL BE HEAVY
RAINFALL WHERE SOME AREAS COULD SEE 1 TO 3 INCHES WITH ISOLATED
HIGHER AMOUNTS. SOME OF THE STRONGER STORMS COULD PRODUCE
FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE THROUGH EARLY NEXT
WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER EAST
TEXAS. THIS LOW PRESSURE SYSTEM WITH GULF MOISTURE WILL CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST TEXAS. THE
BEST CHANCES OF THUNDERSTORMS APPEARS TO BE IN THE SUNDAY THROUGH
TUESDAY TIME FRAME. SOME OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL. STREET FLOODING AND FLOODING OF LOW LYING AREAS
WILL BE POSSIBLE IN SOME OF THESE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:44 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery15 min
Jul 15, 10:02 AM CDTSpecial Marine WarningHGX118 min
Jul 15, 11:07 AM CDTRiver Flood WarningHGXBrazos, Burleson, Grimes, Washington58 hr
Jul 15, 11:07 AM CDTRiver Flood WarningHGXAustin, Brazoria, Fort Bend, Waller22 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.